Why do I get sleepy after taking Vyvanse or Adderall?
- 3 Mar 2015 by D3b
- 17 June 2018 (9 weeks ago)
- adderall, vyvanse, depression, attention-deficit hyperactivity disorder (adhd), sleep disorders, fluoxetine, medication, adult adhd, disorder, sleep disorder
I am currently on Vyvanse 60 Mg Cap for Adult ADHD without hyperactivity. I have been on Adderall in the past. My other medications include Fluoxetine for depression and Etodolac for arthritis.
My question is, why do I get sleepy after taking Vyvanse or Adderall? They are both amphetamines and should be doing the opposite. After taking either I am able to nap with no problems. My psychiatrist has no answer.
He has no answer? That's not very encouraging. It's not uncommon for this to happen, interactions (and you have a lot of interaction going on) can cause the opposite of the desired effect.
In people with ADHD these medications have the opposite effect than they would do if someone without ADHD took them. I don't exactly know why though? Ask your psychiatrist again, & if he still can't answer your questions, ask/demand that he refers your questions to someone who can tell you what's what
Ask your pharmacist. They know their meds.
Medications for ADHD and ADD cause you to either feel nothing or somewhat tired and sleepy. They are doing the opposite, instead of you feeling speedy you are feeling sleepy. Maybe you need a dose adjustment? Talk with your psychiatrist.
Adderall has the same effect on me as well where I fall asleep sometimes. I think it is from too low of a dose, and I in fact would rather take no medication at all instead of a low dose because of this effect. Also, when Adderall wears off, my anxiety sky rockets. Since you said you've been on Adderall in the past, I'm assuming that you're just metabolizing it quickly now since that is often the case with this drug. This may not necessarily be good advice, but it's what I do: I just don't take my adderall medication for a few days so that when I do retake it, it actually works instead of making me sleepy since my body was used to it. And I want to avoid getting higher and higher doses, so this is the best solution I have.
I'm an adult student and I've been taking 60mg daily for 3 years. I would not be able to have passed any of my college courses without it; I only wish I would have known about my diagnosis as a young student. I don't get sleepy but I am able to focus (I still sometimes get very distracted and have to reread stuff over and over and over). I can't sleep at night though and when I come off of it I am so agitated, short tempered, and crabby. I have tried so many other drugs however this one suits me the best. It may not be for everyone though. I don't like the side effects but I graduate finally this December and hope I will be able to gain employment.
I know this was submitted a while ago, but was wondering if you ever found out way Aderrall makes you sleepy? I too get really tired and drowsy but my mind keeps me awake. My Psychiatrist could not provide an answer for me either
I just started taking vyvanse not to long ago this is what I found because it is making me so tired to.
If you have ADHD and you're prefrontal cortex is "starved" of dopamine, increasing dopamine can make you sleepy. The dopamine boost decreases hyperactivity. On Vyvanse - your brain can finally "rest" and actually focus on something - but it may feel tired in comparison to the hyperactive state that it's used to. Vyvanse's calming effect in ADHD patients can make them feel tired.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Mar 2010 • 1 answer
Posted 15 Mar 2010 • 1 answer
Posted 2 Apr 2011 • 2 answers
Posted 15 Apr 2015 • 2 answers
Posted 8 Dec 2016 • 1 answer